MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, OPEN TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, OPEN TIP; N/A
Catalog Number NL8508330
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hermetic lumbar catheter, open tip (nl8508330) was not returned for evaluation and lot number information has not been provided to facilitate device history record(dhr) review.Also, no unit or photos were provided to confirm the reported condition and determine a possible root cause.Additionally, incoming records for the luer connector could not be verified since lot number was provided; however, as part on the luer incoming inspection, it is required to verify the canula dimensions (length and outer diameter), and also the tip of canula is verified to be blunt with no burrs or sharp edges (the canula is the part of the needle which is inserted in the catheter).Therefore, there are controls in place that verify possible defects that could provoke piercing/breakage of the catheter.If product is subsequently returned or additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
Medsun uf/importer report :(b)(4).Was received with the following information: "the neurosciences units (nicu, sp 6-3) are currently receiving a substitute lumbar drain product (nl8508330) that contains a rigid metal connector piece instead of a flexible plastic connector found in the standard ld (lumbar drain) kit.This item connects the catheter to the drainage system and is suspected to be causing punctures in the lumbar drains, contributing to over drainage of csf.These safety events have occurred twice in the recent month and no patient harm occurred.Rn went to see her patient in room 7120, at 12am to t&p and bath patient.At that time patient was intact and lumbar drain was intact with no drainage noted.[redacted name] went back in at 1am to assess the patient, and again patient remained intact and no evidence of drainage from lumbar drain.At 1:40am she returned to assess her patient which then she noted patient bone flap was sunken in, which was different than her 1am exam.Bone flap at that time appeared normal, rounded.[redacted name] questioned why the sudden change in bone flap appearance and realized there was a significant amount of clear drainage noted on the patient's pillowcase as well as the dressing of the lumbar drain and on the bed.She immediately notified the provider outside the room who came to the bedside and clamped the drain.They then notified neurosurgery who came to replace the lumbar drain and drainage system.The metal portion (hub) of the lumbar drain had punctured through the tubing of the drainage system.The system in question was sequestered.This incident has occurred before with this product and has been investigated quite extensively.This current product is a backup product for the preferred lumbar drain which is on back order.Situation - lumbar drain was noted to be punctured by the metal hub which is part of the drainage system causing extensive csf drainage.Assessment - rn assessed her patient at 1am with no signs of leakage and patient's bone flap remained w/in normal limits.40mins later she returned to the patient's room to find the patient's bone flap sunken in with significant clear fluid noted on the patient's pillowcase, dressing and the bed.She immediately called the provider to the bedside who then clamped the drainage system.Background - this particular lumbar drain has a metal hub that is used to connect to the drainage system.This metal hub is puncturing the tubing thereby causing the leakage.This is a known problem with this system and has been researched and arched up through supply chain.Recommendation - continue to bring this concern forward to supply chain and find an alternative product without the metal hub." additional information received indicating the following: 1.What is the lot/serial numbers of the reported device? unknown 2.Did patient(s) experience any signs/symptoms relative to the overdrainage? unknown 3.What action was taken after the product problem occurred? (e.G.Replacement of device, etc.) replacement of device.

Brand Name
HERMETIC LUMBAR CATHETER, OPEN TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20803048
Report Number2648988-2024-00043
Device Sequence Number9941269
Product Code JXG
UDI-Device Identifier10381780072393
UDI-Public10381780072393
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNL8508330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown